Every centroaffine Tchebychev hyperovaloid is ellipsoid - Université Polytechnique des Hauts-de-France Access content directly
Journal Articles Pacific Journal of Mathematics Year : 2021

Every centroaffine Tchebychev hyperovaloid is ellipsoid

Xiuxiu Cheng
  • Function : Author
Zejun Hu
  • Function : Author


We study locally strongly convex Tchebychev hypersurfaces, namely the centroaffine totally umbilical hypersurfaces, in the (n+1)-dimensional affine space Rn+1. We first make an ordinary-looking observation that such hypersurfaces are characterized by having a Riemannian structure admitting a canonically defined closed conformal vector field. Then, by taking advantage of properties about Riemannian manifolds with closed conformal vector fields, we show that the ellipsoids are the only centroaffine Tchebychev hyperovaloids. This solves the longstanding problem of trying to generalize the classical theorem of Blaschke and Deicke on affine hyperspheres in equiaffine differential geometry to that in centroaffine differential geometry.
Fichier principal
Vignette du fichier
1911.05222.pdf (216.09 Ko) Télécharger le fichier
Origin : Files produced by the author(s)

Dates and versions

hal-03722505 , version 1 (13-07-2022)



Xiuxiu Cheng, Zejun Hu, Luc Vrancken. Every centroaffine Tchebychev hyperovaloid is ellipsoid. Pacific Journal of Mathematics, 2021, 315 (1), pp.27-44. ⟨10.2140/pjm.2021.315.27⟩. ⟨hal-03722505⟩
9 View
28 Download



Gmail Facebook Twitter LinkedIn More